Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 14, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2009, 11:20 PM CDT for Pepin County, Pierce County, Wisconsin; Goodhue County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 11:20 PM CDT (04:20 UTC)
- Expired
- Jun 18, 2009, 12:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 7:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 180420
SVRMPX
MNC049-WIC091-093-180500-
/O.NEW.KMPX.SV.W.0014.090618T0420Z-090618T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL MIDNIGHT CDT
* AT 1120 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HAGER CITY...OR ABOUT 5 MILES NORTHEAST
OF RED WING...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BAY CITY...
ESDAILE...
FRONTENAC...
MAIDEN ROCK...
STOCKHOLM...
PLUM CITY...
PORCUPINE...
ELLA...
ARKANSAW...
PEPIN...
DURAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.
&&
LAT...LON 4458 9203 4446 9206 4442 9212 4445 9225
4445 9242 4453 9260 4474 9250 4471 9213
4468 9213 4467 9191 4459 9192
TIME...MOT...LOC 0420Z 281DEG 26KT 4462 9252
$$2 follow-up statements
000
WWUS53 KMPX 180435
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1135 PM CDT WED JUN 17 2009
MNC049-WIC091-093-180500-
/O.CON.KMPX.SV.W.0014.000000T0000Z-090618T0500Z/
GOODHUE MN-PIERCE WI-PEPIN WI-
1135 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN PEPIN...SOUTHEASTERN PIERCE AND NORTHEASTERN GOODHUE
COUNTIES...
AT 1134 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE MOST INTENSE PART OF THE STORM WAS LOCATED 3 MILES
EAST OF BAY CITY...AND MOVING EAST AT 30 MPH.
THE STORM HAS A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL
OTHER LOCATIONS IN THE WARNING INCLUDE...MAIDEN ROCK...FRONTENAC...
PLUM CITY...STOCKHOLM...PORCUPINE...ELLA...PEPIN AND ARKANSAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.
&&
LAT...LON 4459 9192 4458 9203 4446 9206 4442 9212
4445 9225 4445 9230 4455 9259 4474 9250
4471 9214 4468 9213 4466 9191
TIME...MOT...LOC 0435Z 283DEG 26KT 4459 9237
$$000
WWUS53 KMPX 180449
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 PM CDT WED JUN 17 2009
MNC049-WIC091-093-180500-
/O.CON.KMPX.SV.W.0014.000000T0000Z-090618T0500Z/
GOODHUE MN-PIERCE WI-PEPIN WI-
1149 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN PEPIN...SOUTHEASTERN PIERCE AND FAR NORTHEASTERN GOODHUE
COUNTIES...
AT 1149 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR MAIDEN ROCK...OR ABOUT 2
MILES WEST OF MAIDEN ROCK...AND MOVING EAST AT 25 MPH. THIS STORM
HAS SHOWN A RECENT WEAKENING TREND...BUT IS STILL CAPABLE OF SEVERE
HAIL AND WINDS.
OTHER LOCATIONS IN THE WARNING INCLUDE...MAIDEN ROCK...FRONTENAC...
STOCKHOLM AND PLUM CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MINNESOTA.
&&
LAT...LON 4468 9213 4467 9206 4458 9203 4446 9206
4444 9210 4445 9224 4458 9258 4474 9250
4471 9214 4470 9214
TIME...MOT...LOC 0449Z 288DEG 20KT 4456 9235
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:11 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 17, 11:11 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1111 PM CDT WED JUN 17 2009 06Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... AREAS IN SW/WC MN WHERE CLOUDS HAVE DECREASED HAVE WARMED NICELY LAST COUPLE HOURS. SFC DEWPOINTS HAVE ALSO INCREASED INTO THE 65 TO 70 DEGREE RANGE. SPC GENERATED 100 MB MLCAPE CURRENTLY AROUND 2000 J/KG INTO SW MN. WEAK SURFACE CONVERGENCE ALSO PRESENT IN FAR E DAKOTAS INTO FAR SW MN...THEN INTO NW IA. WOULD EXPECT THAT IF TSTMS DEVELOP IN OUR AREA NEXT 2-3 HOURS IT WOULD BE THERE. HOWEVER...CONVECTION TRYING TO DEVELOP FARTHER SOUTH FM CENTRAL NEB INTO W IA MAY HELP TO LIMIT DEVELOPMENT FARTHER NORTH. EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP OVERNIGHT IN PLUME OF INCREASING HIGH LEVEL MOISTURE ACROSS NEB/SODAK INTO S AND CENTRAL MN. A WEAK SHORTWAVE NOW APPROACHING W SODAK/W NEB SHOULD PROVIDE SOME LIFT TO GET CONVECTION GOING. THIS FEATURE MOVES THRU IN THE OVERNIGHT HOURS AND SHOULD THEN BE A BIT OF A BREAK BEFORE CONVECTION REDEVELOPS. WARM FRONT ACROSS MO WILL LIFT NORTH ACROSS IOWA TOMORROW AFTERNOON/EVENING BRING. 0-6KM BULK SHEAR ALSO PROGGED INTO THE 50-60 KNOT RANGE ACROSS S MN WITH MODERATE/HIGH SBCAPES. SHOULD ALSO SEE SOME AREAS OF HEAVY RAIN ACROSS S MN WITH BOUNDARY IN PLACE. UPPER TROF MOVES ACROSS AREA ON FRIDAY FINALLY CARRYING SURFACE TROF WHICH HAS BEEN PARKED IN THE DAKOTAS THRU AREA. WILL CONTINUE TO CARRY HIGH POPS THRU FRIDAY AND THEN DECREASE FROM W-E LATE FRIDAY/FRI EVE. UPPER RIDGE BUILDING ACROSS AREA WILL BRING A WARM AND MAINLY DRY WEEKEND. SOME CHANCE OF SHOWERS/TSTSM RETURNING TO W CWA LATE SUNDAY AS RIDGE MOVES THRU AND TROFFING REDEVELOPS IN THE DAKOTAS. && .AVIATION.../06Z TAF ISSUANCE/ STILL REMAINS A RATHER DIFFICULT FORECAST...ESPECIALLY IN TRYING TO TIME THE SHRA/TSRA OVER THE TAF SITES DURING THE PERIOD. A MOIST AND VERY UNSTABLE AIRMASS WILL REMAIN OVER THE TAF SITES. AN UPPER LEVEL TROUGH OVER THE WESTERN CONUS...WILL SLOWLY MOVE EAST OVER THE NEXT FEW DAYS. A MINOR SHORTWAVE OR WAVES WILL LIFT NORTHEAST OVER THE UPPER MIDWEST IN ADVANCE OF THE LONG WAVE TROUGH...THUS...ENGAGING AND REKINDLING SHRA/TSRA OVER THE NEXT 36 HOURS. ISOLD SVR TSRA ARE PSBL WITH THE MAIN THREAT BEING LARGE HAIL AND ISOLD TORNADOES. CLOUDS/CEILING HEIGHTS WILL VARY FROM 3-5 THOUSAND FEET EXCEPT IN STRONG TSRA WHERE CEILING/WEATHER CONDITIONS ARE EXPECTED TO LOWERING BRIEFLY TO IFR/MVFR TO CEILING AROUND 15 HUNDRED FEET AGL AND VISIBILITY TO AROUND 2 MILES. WEATHER CONDS EXPECTED TO IMPROVE FROM SOUTHWEST TO NORTHEAST LATE THURSDAY NIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 17, 6:23 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 623 PM CDT WED JUN 17 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 623 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA THIS EVENING. DEVELOPMENT IS EXPECTED TO TAKE PLACE OVER WESTERN MINNESOTA THIS EVENING AND SPREAD EAST TOWARD WEST CENTRAL WISCONSIN THROUGH MIDNIGHT. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR IN PLACE ACROSS THIS REGION...SEVERE THUNDERSTORMS WILL BE A THREAT OVERNIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA. THE GREATEST SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. HOWEVER...IF STORMS INITIATE OVER SOUTH CENTRAL MINNESOTA BEFORE DARK...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA ON THURSDAY...AS STRONGER LOW PRESSURE MOVES NORTHEAST THROUGH IOWA...AND POSSIBLY INTO SOUTHERN MINNESOTA. IF LOW PRESSURE MOVES INTO SOUTHERN MINNESOTA...SEVERE THUNDERSTORMS WOULD BE LIKELY...INCLUDING A RISK OF TORNADOES. OTHERWISE... SEVERE THUNDERSTORMS WILL BE MORE SCATTERED IN NATURE...BUT POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY...AS THE LOW PRESSURE TROUGH MOVES OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 17, 9:43 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 NNW MAIDEN ROCK 44.61N 92.34W
06/17/2009 M0.75 INCH PIERCE WI TRAINED SPOTTER
&&
TDKLocal storm report, Jun 17, 9:46 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TORNADO 1 E WASECA 44.08N 93.48W
06/17/2009 WASECA MN STORM CHASER
TOUCHED DOWN ON CLEAR LAKE THEN MOVED ONSHORE. TREE DOWN
BUT NO PROPERTY DAMAGE.
&&
TDKSpecial weather statement, Jun 17, 9:53 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT WED JUN 17 2009
MNZ053-062-063-070-078-WIZ014>016-023>028-180430-
BARRON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-PEPIN-PIERCE-POLK-RAMSEY-RUSK-ST. CROIX-WASHINGTON-
953 PM CDT WED JUN 17 2009
...STRONG THUNDERSTORMS DEVELOPING OVER EXTREME EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...
AT 951 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF MAIDEN ROCK. THIS STORM WAS MOVING EAST
AT 30 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AND COULD
CONTAIN HAIL...HEAVY DOWNPOURS AND GUSTY WINDS.
PEOPLE IN BARRON...CHIPPEWA...DAKOTA...DUNN...EAU CLAIRE...GOODHUE...
PEPIN...PIERCE...POLK...RAMSEY...SOUTHEASTERN CHISAGO...SOUTHERN
RUSK...ST. CROIX AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF
MAIDEN ROCK...PLUM CITY...PORCUPINE...ELLA...ARKANSAW AND DURAND...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4537 9091 4460 9092 4459 9201 4448 9205
4444 9243 4436 9247 4436 9254 4421 9256
4420 9304 4447 9304 4448 9316 4480 9330
4489 9317 4496 9322 4512 9313 4513 9302
4533 9302 4562 9287 4552 9085 4537 9087
TIME...MOT...LOC 0251Z 264DEG 26KT 4457 9223Local storm report, Jun 17, 9:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
957 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 2 W GENEVA 43.82N 93.31W
06/17/2009 FREEBORN MN LAW ENFORCEMENT
TROOPER REPORTED FUNNEL CLOSE TO GROUND WEST OF I-35 AND
GENEVA.
0722 PM HAIL 6 SSW WASECA 44.01N 93.55W
06/17/2009 E0.75 INCH WASECA MN TRAINED SPOTTER
0725 PM FUNNEL CLOUD 1 W GENEVA 43.82N 93.29W
06/17/2009 FREEBORN MN TRAINED SPOTTER
NEAR I-35 AND FREEBORN CR 35...ROTATING WALL CLOUD WITH
FUNNEL DROPPING TOWARDS THE GROUND.
0727 PM HAIL 5 E FAIRMONT 43.64N 94.36W
06/17/2009 M0.75 INCH MARTIN MN TRAINED SPOTTER
0730 PM TORNADO GENEVA 43.82N 93.27W
06/17/2009 FREEBORN MN LAW ENFORCEMENT
CONDENSATION FUNNEL CLOSE TO GROUND. DEBRIS CLOUD NOTED
DIRECTLY UNDERNEATH. TREES DAMAGED ON EAST EDGE OF
GENEVA.
0742 PM FUNNEL CLOUD 1 E WATERVILLE 44.22N 93.55W
06/17/2009 LE SUEUR MN TRAINED SPOTTER
ROTATING WALL CLOUD AND FUNNEL CLOUD.
0745 PM HAIL 2 N BLOOMING PRAIRIE 43.90N 93.05W
06/17/2009 M1.75 INCH STEELE MN PUBLIC
NICKEL SIZE HAIL ALSO REPORTED
0750 PM HAIL 3 NE WASECA 44.11N 93.46W
06/17/2009 M0.75 INCH WASECA MN TRAINED SPOTTER
0759 PM FUNNEL CLOUD 3 E WASECA 44.08N 93.44W
06/17/2009 WASECA MN TRAINED SPOTTER
ROATATING WALL CLOUD. BETWEEN WASECA AND STEEL COUNTY
LINE.
0802 PM HAIL 3 SW MORRISTOWN 44.20N 93.49W
06/17/2009 E0.75 INCH WASECA MN TRAINED SPOTTER
0803 PM TORNADO 5 NE WASECA 44.13N 93.43W
06/17/2009 WASECA MN AMATEUR RADIO
DEBRIS IN THE AIR AND ON THE GROUND.
0814 PM TORNADO 2 S MORRISTOWN 44.20N 93.44W
06/17/2009 WASECA MN TRAINED SPOTTER
MULTIPLE VORTEX TORNADO.
0814 PM TORNADO 1 E WASECA 44.08N 93.48W
06/17/2009 WASECA MN STORM CHASER
TOUCHED DOWN ON CLEAR LAKE THEN MOVED ONSHORE. TREE DOWN
BUT NO PROPERTY DAMAGE.
0825 PM HAIL OWATONNA 44.09N 93.22W
06/17/2009 M0.88 INCH STEELE MN TRAINED SPOTTER
0830 PM HAIL 4 NW WASECA 44.12N 93.56W
06/17/2009 E0.88 INCH WASECA MN TRAINED SPOTTER
NEAR 390TH AVENUE AND 110TH STREET.
0837 PM HAIL OWATONNA 44.09N 93.22W
06/17/2009 M1.50 INCH STEELE MN PUBLIC
HAIL REPORTED ON EAST SIDE OF CITY.
0940 PM HAIL 3 NNW MAIDEN ROCK 44.61N 92.34W
06/17/2009 M0.75 INCH PIERCE WI TRAINED SPOTTER
&&
TORNADO REPORTS AROUND WASECA WERE LIKELY THE SAME TORNADO.
TDKSpecial weather statement, Jun 17, 11:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 PM CDT WED JUN 17 2009 MNZ060-063-069-070-180500- DAKOTA-HENNEPIN-SCOTT-WASHINGTON- 1108 PM CDT WED JUN 17 2009 AT 1106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS FROM BLOOMINGTON TO EAGAN. THESE STORMS WERE MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGTON. RICHFIELD. EAGAN. SUNFISH. INVER GROVE HEIGHTS. ST PAUL PARK. INTERSTATES 35 AND 494. LAT...LON 4489 9282 4472 9296 4479 9344 4489 9343 TIME...MOT...LOC 0408Z 266DEG 23KT 4484 9335
Local storm report, Jun 17, 11:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL PRESCOTT 44.75N 92.79W
06/17/2009 M1.00 INCH PIERCE WI TRAINED SPOTTER
ALSO 2.5 INCHES OF RAIN SO FAR
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:22 PM CDT | Special Weather Statement | MPX | Pepin | 113 min |
| Jun 17, 9:53 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 97 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 42 min |
| Jun 18, 3:29 AM CDT | Special Weather Statement | MPX | Saint Croix | 61 min |
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin, Waseca, Watonwan | 33 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | MPX | Le Sueur, Rice | 31 min |
| Jun 17, 7:16 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 44 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 56 min |
| Jun 17, 8:04 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 26 min |
| Jun 17, 8:24 PM CDT | Tornado Warning | MPX | Steele | 33 min |
| Jun 17, 11:08 PM CDT | Special Weather Statement | MPX | Dakota | 52 min |
| Jun 18, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 50 min |
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 55 min |
| Jun 18, 2:27 PM CDT | Tornado Warning | MPX | Douglas | 48 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 53 min |
| Jun 18, 2:54 PM CDT | Tornado Warning | MPX | Todd | 51 min |
| Jun 18, 3:33 PM CDT | Special Weather Statement | MPX | Stearns | 57 min |
| Jun 18, 3:41 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
| Jun 18, 3:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 18, 4:16 PM CDT | Special Weather Statement | MPX | Morrison | 59 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 43 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns | 62 min |
| Jun 18, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 56 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 58 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.